| Model Number |
BEA25-80/I20-40 |
| Medical Device Problem Codes |
Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
04/26/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx limb stent graft.Approximately four (4) and a half years post initial procedure aneurysm enlargement from 26mm to 36mm was identified.The physician is planning to do a reintervention.Currently, the patient's status is in good general condition and suitable for surgery.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aneurysm sac growth (of the left iliac artery) is unconfirmed due to a lack of comparative imaging.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak occurred that was not included in the event as reported.This finding was discovered during an examination of the 54-month post implant ct (computed tomography) scan.The most likely causation for the reported event is xxx.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported to be in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem.G3: awareness date.H6: health effect - clinical code; remove 1924.H6: medical device problem codes; remove 3190.H6: investigation finding codes; remove 3233.H6: investigation conclusion codes; remove 11.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx limb stent graft.Approximately four (4) and a half years post initial procedure aneurysm enlargement from 26mm to 36mm was identified.The physician is planning to do a reintervention.Currently, the patient's status is in good general condition and suitable for surgery.Additional information: clinical assessment confirmed that a type ii endoleak (non-device-related) also occurred at time of reported event.In addition, the physician plans to further treat patient by using non-endologix devices, and indicated there will be no follow-up with endologix on the outcome of the re-intervention.Note: this event is no longer reportable as type ii endoleaks are anatomy-related, and therefore there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.